RESEARCH ANSWERS FOR GULF WAR VETERANS
Sarin Exposure and Late Onset Heart Damage
Having tracked the early deaths of Gulf War Veterans in their 30-50’s and having talked to many thousands of Gulf War Veterans and some of their survivors the answer coming from the mice study from Wright State University on sarin affects. Leads to the appeal for Gulf War Veterans and their families to report cardiac symptoms one of which is palpitation and chest pains. Please do not ignore these symptoms report them to your physician immediately and ask to see a cardiologist for further work up. Take a copy of this article and share it with the health care professionals. Keep a copy in your records! Please veterans widely distribute this information! Those veterans that were exposed at multiple weapons locations when those were ordered destroyed need to pay even closer attention. This is an urgent health alert that should be mass distributed.
The VA needs to review this research and also look at the early cardiac deaths of Gulf War Veterans and Gulf War Veterans that are experiencing Cardiac Problems. WE need service connection made! WE need the survivors that are fighting for DIC in relationship to an early death need assistance! Their cases need administrative review and a fast track response. See the article below.
Gulf War Nerve Agent Tied to Late-Onset Heart Damage in Mice
Signs appeared 10 weeks after exposure to low-dose sarin, researchers found
By — Robert Preidt
Sarin is known to affect the nervous system and can cause convulsions, breathing difficulties and death. In this study, researchers examined how sarin affected the hearts of mice. The chemical was injected into the animals at doses too low to produce visible symptoms and the mice were checked 10 weeks after exposure.
“The two-month period was used to simulate the late-onset effect of sarin/nerve agents in Gulf War veterans. There are suggestions that Gulf War illness, in which symptoms are long-lasting, may be related to exposure to low-dose chemical warfare agents,” Mariana Morris, of the Boonshoft School of Medicine at Wright State University in Dayton, Ohio, said in a news release from the American Heart Association.
Heart damage that was noted in the mice 10 weeks after exposure to sarin, but not earlier, included: enlargement of the left ventricle; an electrical conduction problem that could lead to heart rhythm abnormalities; and reduced ability of the ventricles to contract and pump blood, the researchers found.
“These results have implications for the military in terms of conflict and for civilian populations in cases of environmental or occupational exposure,” Morris said in the news release.
The study results are scheduled for presentation Wednesday at the American Heart Association’s High Blood Pressure Research 2010 Scientific Sessions, held in Washington, D.C.
The U.S. Centers for Disease Control and Prevention has more about sarin.
Posted by Denise Nichols on October 14, 2010, With Reads Filed under Health. You can follow any responses to this entry through the RSS 2.0. You can skip to the end and leave a response. Pinging is currently not allowed.